hi everyone havent been here in a while....been doing well since the doc added abilify to my paxil...problem....terrible insomnia and i walk around like a zombie all day....tried coming off it but the anxiety and depression came back terribly...that is where i am now....just started taking my abilify again.....does anyone have any suggestions for me? a different med than abilify or a way to get a good nights sleep? i am desperate! please help me!
This is complicated, especially since you haven't said what your drug history is. The first question to me is whether the Paxil was working or not. If it wasn't, then augmenting it with Abilify probably wasn't the best approach -- changing the medication would be. Of course, getting off Paxil is difficult. Generally, you augment a medication when it's working but just not quite well enough, or when nothing you tried worked. Often doctors will add a drug when one isn't working because, and I keep saying this, they aren't terribly well informed about the drugs they prescribe. They see the augmentation studies, but they misinterpret them and augment a drug that isn't working. Assuming the Paxil is working but just not well enough, Abilify can be very stimulating, and for you it is. So is wellbutrin for most people. This might pass, or it might not. Abilify is only approved for depression that hasn't been helped by anything else -- a last resort med. Are you at that point? Because it could be that Paxil just isn't your med. Again, however, I have no idea how you got to this point.
Obviously there is an issue with your medication, it should never make you feel this way. Go back to your doctor or see a psychiatrist since they are more knowledgeable with these types of medications, and discuss how you're feeling. We'll put up with a lot to not be depressed or anxious but with the right medication(s) you can feel better. Talk to your doctor about all of this to get a professional's opinion on what you need. Take care.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.